|Starting Isentress In A Few Days
Jun 28, 2009
Doc, I have being on Atripla for almost a year and having dreams that are so vivid that they dont allow me to sleep well. I have tried switching to Morning but I feel like a zombie a few hours later. After much reading of the forum and talking with my doctor who suggested months ago that I go on Isentress I have finally decided to do so and picked up my prescription today.
My doctor says that most of his patients seem to have absolutely zero side effects from this drug. He states that the only concern out there right now is that it has not been out long enough to have any idea of the long term damage it might cause however he stated that from his professional opinion this was not a concern of his and he thinks its an excellent choice if I am adherent
My question to you sir is do you agree with what has been stated and do you have many patients on this combo of Truvada and Isentress? If so what is the most common side effects that you hear?
I thank you for having this forum for us
| Response from Dr. Young
Hi and thanks for your post.
Your post like a similar one today ask about a switch from Atripla because of side effects.
Raltegravir (Isentress) is one option that has generated a lot of interest because of it's excellent side effect profile and emerging clinical trials data that suggests strongly that the medication is as effective as efavirenz (Sustiva, part of Atripla) and has fewer side effects.
I don't recommend switching from a well tolerated regimen for no particular reason; especially one that inherently increases the number of pills and doses (twice daily), but in your case, with side effects that are almost certainly due to efavirenz, no prior history of drug resistance, the combination of Truvada + Isentress should be very, very well tolerated.
I hope this helps. Write back and let our readers know how things turn out-- there's much interest in this subject.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Nipple Biting Worried I Have HIV
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Sore On Penis After Condom Broke Worried I Have HIV
- Tingling Lips After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.